Thursday, May 26, 2011

Last round!

so i am officially in for my LAST ROUND! i can say i am excited, yet scared. i know all to well what to expect over the next week or so. you know how they say 'ignorance is bliss', its true! i wish i knew what wasn't ahead for me the few days after chemo.

we came in yesterday, and lets just say i REALLY drug my feet getting here. i didn't pack the night before, or do any laundry. i just didn't want to think about it, so i ignored it. of course when i got up to pack that morning, it really put me in a pinch. but i took an extra long shower (which was not on schedule) and nolan had to remind me to get out. i stared working myself up into hysterics, and i wasn't even dressed. but i was nauseated, and i couldn't think, and i started crying. nolan had to sit me down and calm me down. he told me we will do just one thing at a time, lets start by getting you dressed. i couldn't even pick out an outfit, or i just didn't want to.... or a combination of both. but atlas, i am dressed and my suitcase it packed.

i normally make it on the road before i have a break down... round #5 i made it all the way to rogue river, and round #6 i made it to the first medford exit. and now, round #7 i wasn't even out of the house.

how can i knowingly put myself in a car and drive to a destination that i despise? to a place that makes me feel like crap. how can i knowingly put myself through this? literally one foot in front of the other. i am dubbing it the "drive of death." i feel like i am on death row, i just have such a heavy heart and i DO NOT want to be here.

on the positive side i talked with dr. poisson on tue. and explained some of my newer side effects. i am having a really hard time coming off of the prednisone. this last round i felt like i was going crazy, literally. i thought i was going to be locked up in a mental institution. i couldn't distinguish what was real, and what was not. i was having irrational anxiety, irrational thoughts, i could not rationalize anything. and i knew i couldn't, which made it worse. i was thinking that i was watching myself go crazy. this lasted for a full 4 days, and it was a full week before i started to even feel somewhat "normal"

during that week i decided i couldn't handle it mentally if i had to do it again, and i told nolan and myself that i was done. that i didn't need another round of chemo. if this was going to affect me mentally like this (at the time i felt it was permanent) i didn't need the extra "insurance" round. just to put in perspective how off i was, i actually considered going into the bathroom and pulling my PICC line out. no PICC = no chemo. thinking back, its crazy. but it made SO much sense to me at the time. i can't even describe how awful it was. i can handle the physical pain, but this mental crap..... man there is nothing to alleviate it.

so with that, dr. poisson is going to taper my prednisone for 5 days after we get out of the hospital. which should HOPEFULLY keep me from the dreaded "drop-off" and help me keep my sanity. also, i found out that the type of steroid (prednisone) that i am on does the opposite of what athletes take to bulk up. so they actually contribute to muscle loss. which explains SOOOO much, like the fact that if i squat down to pick something up, i can't get back up. i mean really, who can't bend down and stand back up? oh me! so it is comforting in a way to know its a side effect. i will just have to try and re-build all the muscles i have lost through this process.... oh joy.

the other thing that has been happening is that my eyes have been a bit blurry. i can't read anything far away. in the last couple of weeks i have really noticed it. and of course, it worried me. and of course, i felt like it was permanent (another reason i was not going to do my last round). who wants to loose their mind, along with any muscle mass, along with your eye sight! count me out. but guess what?! PREDNISONE changes your eye shape when you are on it for too long, and after time my eyes will return to normal. but really it changes the shape of my eye? come on!

so, i have concluded prednisone is EVIL, most of my major side effects stem from the stupid thing. and that i will never take it again. it's not a love/hate relationship, it's a hate relationship. prednisone can eat it. prednisone can die. prednisone can..... heck drop off the face of the earth :-D

1 comment:

  1. im sorry you've had to go through all this crap aimee. i hope this last round is better than the ones before... im glad you're on the last leg of treatment. i think of you all the time and just wish things were better for you. i cant wait til you have exactly the life you want.